Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taken antibiotics for bad tooth. Swelling, painful to touch. What to do?

I have a bad tooth for about a year... had it drilled last year. Then six months ago I had to go in to get some antibiotics because it hurt so bad. I needed a route canal. But don t have money yet. So now... a week ago broke off another piece of it... yesterday morning I thought it was a pimple on my jaw right next to my ear canal on the outside... I squeezed it... and its been swelling ever since. I had bactrum so I m taking that. Its not painful unless I touch it. Its about the size of a quarter, and I haven t been feeling well. Just started yesterday. Am I gonna die??? Ive been taking bactrum and ibuprofin. I figured that was all they were gonna do anyway.
Asked On : Tue, 26 Mar 2013
Answers:  4 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics
Dentist 's  Response
hello there ,

According to your history i can suspect your infected tooth that was left without treating has gone worse and you have developed a periodontal abscess due to spread of infection to the underlying tissues.

Pimple you can notice is nothing but the abscess draining in the oral cavity that needs to be drained and compressed in position followed by a course of antibiotic and analgesic will subside the symptoms.

once the abscess is drained the infected tooth can be treated by root canal procedure to devitalise it permanently .

get an x ray done the affected area and approach a dentist for the treatment.

i hope this helps,

take care.
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Qazi Ammara's  Response

Thanks for posting the query,

Tooth pain along with swelling indicates infection of tooth that had spread to the adjoining tissue leading to formation of abscess , pimple on the jaw can be a sinus opening formed for drainage of abscess .
Drainage of this abscess in the oral cavity leads to nausea , vomitting , halitosis and stomach infection .

You need to consult to the Dentist get clinical evaluation of the tooth done , take an x-ray of the tooth , which will give the periapical condition of the tooth . Depending upon which the treatment of the tooth will be decided whether Root Canal Treatment or you have to go for extraction of the tooth.

You will not die because of dental pain , take complete course of antibiotics and analgesic.
Antibiotics and analgesic will give temporary relief ,
Get the abscess drained by the Dentist and treatment of the tooth completed .

Take lukewarm saline gargles 3-4 times a day , use antiseptic mouthwash gargles twice daily , maintain a good oral hygiene.
Answered: Wed, 27 Mar 2013
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response

Thanks for posting your query.
The pimple like growth developed on the gums may be due to the periapical abscess arised from decayed tooth.
The pus has to be drained out .
An x-ray will help to decide the treatment.
iF INfection is progressed very badly,get your teeth extracted.
Take complete course of medicines prescribed.
Take care.
Answered: Sat, 30 Mar 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Thanks for writing to us.
The pimple right next to the jaw along with the swelling is likely to be due to an infection in the area. A collection of pus in the area is also likely which might need a surgical drainage. Though it is not a very serious condition but appropriate treatment is needed to get rid of the pain.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor